It is currently Thu Aug 17, 2017 9:20 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Suboxone and depression
PostPosted: Sun Apr 03, 2011 9:50 am 
Offline
New Poster
New Poster

Joined: Sun Apr 03, 2011 9:35 am
Posts: 2
Hello all, new poster and suboxone user with some questions I'm hoping someone can answer.
Just started suboxone (2mg 3x daily)three days ago and so far it has worked as advertised. the only thing i'm wondering about is the severe depression that goes with the opiate withdraw. Will the suboxone help with the depression? I've always suffered mild to severe depression even before the opiate abuse. I was just hoping the suboxone might help in that area. The only physical symptoms i'm having is severe headaches in the a.m. and body aches. Overall i'm very pleased with the suboxone. I currently take 40mg of celexa once daily and 1mg of clonazepam 2x daily. Thanks for reading my post!

Lefty


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 03, 2011 9:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi lefty,

Welcome to the forum and welcome to suboxone treatment. I'm glad you're doing well so far. You said you're still having body aches. Are you fully out of withdrawals? If you're on the right sub dose, you shouldn't be having any more w/d symptoms. But I digress....

Suboxone might indeed help your depression. Especially if it's just a symptom of your withdrawals. Suboxone should help any and all symptoms of withdrawals. If there's any question as to whether or not you're still have w/d symptoms, check your pupils. If they are dilated, then you are probably still in w/d. That would mean your dose likely isn't high enough. If that is the case you should discuss that at your next doctor's appointment.

With all that said, you should first give yourself time to stabilize. You've only been on sub a very short time and sometimes it can take up to a week to stabilize.

If I haven't answered your questions satisfactorily, please just let me know and I'll try to clarify a bit better. Again, welcome.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Apr 03, 2011 6:27 pm 
Offline
New Poster
New Poster

Joined: Sun Apr 03, 2011 9:35 am
Posts: 2
Thanks for your insights hatmaker. As for the bone ache, it feels more like a little bit of WD. I'm wondering if the doc increases my dose tomorrow that might take care of the mild WD effects. Mainly bone ache and general malaise. I may be expecting too much too soon. The Dr. I'm seeing is through the V.A. center and so far we hit it off pretty well. He did ask me about my clonazepam usage which I've been on for about six years. I was not addicted to anything at the time and was using it for panic attacks and social phobia. Well, over the years my tolerance increased and i found myself using more clonazepam while w'drawing. He noticed i was getting it from two different Dr's and asked me if i was abusing it. I answered no. I said I just use more anxiety is high, which is sort of true. Well I found out yesterday he cut me off the clonazepam. This really concerns me because it is the one drug that has really helped me. I appreciate you listeing to my rambling and respect your advice, along with all the other knowledgeable people on this board.

This problem has just aout ruined my life, I've lost two jobs since November 2010 due to missing work because of the WD's. I've alienated my family and burned alot of bridges as far as employers. Hopefully can find smeone to give me a final chance.

Thanks for listening,

Lefty


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Apr 03, 2011 8:21 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey lefty,

I know what your talking about when you mention severe depression from opiate withdrawal. I quit Lorcet when my daughter was born and Holy Crap the depression just wrecked me. I stayed off Lorcet for 30 days and the depression was just ridiculous. I ended up getting back on Lorcet because of it, but also because I hadn't had either of my ankle fusion surgeries yet and my ankles were still killing me.

Anyway, when I finally got on Suboxone, I suffered no depression whatsoever, my induction onto Suboxone was text book. I see you're at 6mg per day. I started at 16mg per day. You may want to ask your doctor to raise your dose for a little bit until your symptoms go away. Eventually, you will want to get to the lowest dose of Suboxone you can, a dose that addresses all of your cravings. I wouldn't worry about getting to a low dose for a month or two, I did want to mention it though.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group